Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 22, 2021, 8:32 PM CDT for Burnet County, Llano County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2021, 8:32 PM CDT (01:32 UTC)
- Expired
- Mar 22, 2021, 9:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Burnet County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 104 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 9:25 PM CDT | HAIL 1.75 | 6 Ese Buchanan Lake Vil, TX | PUBLIC REPORTS OF PING-PONG TO GOLF BALL SIZED HAIL ON THE EAST SHORT OF LAKE BUCHANAN. SEVERAL REPORTS ROLLING IN ON SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 6:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 672 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
052
WUUS54 KEWX 230132
SVREWX
TXC053-299-230230-
/O.NEW.KEWX.SV.W.0003.210323T0132Z-210323T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
832 PM CDT Mon Mar 22 2021
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northern Llano County in south central Texas...
Northwestern Burnet County in south central Texas...
* Until 930 PM CDT.
* At 831 PM CDT, a severe thunderstorm was located near Field Creek,
or 16 miles west of Llano, moving northeast at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Llano, Buchanan Lake Village, Castell, Lake Victor, Field Creek,
Baby Head, Lone Grove, Sunnylane, Stolz, Bluffton, Valley Spring
and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3091 9809 3060 9896 3092 9896 3092 9842
3094 9841 3095 9845 3098 9844 3101 9846
3103 9844 3103 9820
TIME...MOT...LOC 0131Z 245DEG 40KT 3083 9893
HAIL...1.50IN
WIND...60MPH
$$
EW2 follow-up statements
922
WWUS54 KEWX 230151
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
851 PM CDT Mon Mar 22 2021
TXC053-299-230230-
/O.CON.KEWX.SV.W.0003.000000T0000Z-210323T0230Z/
Llano TX-Burnet TX-
851 PM CDT Mon Mar 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN LLANO AND NORTHWESTERN BURNET COUNTIES...
At 850 PM CDT, a severe thunderstorm was located near Baby Head, or 7
miles north of Llano, moving east at 50 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Llano, Buchanan Lake Village, Lake Victor, Field Creek, Baby Head,
Lone Grove, Sunnylane, Stolz, Bluffton, Valley Spring and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3091 9809 3080 9840 3074 9866 3075 9888
3092 9896 3092 9842 3094 9841 3095 9845
3098 9844 3101 9846 3103 9844 3103 9820
TIME...MOT...LOC 0150Z 257DEG 42KT 3086 9869
HAIL...1.75IN
WIND...60MPH
$$
EW172
WWUS54 KEWX 230205
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
905 PM CDT Mon Mar 22 2021
TXC053-299-230230-
/O.CON.KEWX.SV.W.0003.000000T0000Z-210323T0230Z/
Llano TX-Burnet TX-
905 PM CDT Mon Mar 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN LLANO AND NORTHWESTERN BURNET COUNTIES...
At 905 PM CDT, a severe thunderstorm was located over Lone Grove, or
9 miles northeast of Llano, moving east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Llano, Buchanan Lake Village, Lake Victor, Baby Head, Lone Grove,
Sunnylane, Stolz, Bluffton and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3091 9809 3080 9840 3074 9866 3075 9871
3092 9870 3092 9842 3094 9841 3095 9845
3098 9844 3101 9846 3103 9844 3103 9820
TIME...MOT...LOC 0205Z 252DEG 34KT 3084 9856
HAIL...1.75IN
WIND...60MPH
$$
EWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 6:11 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 22, 6:11 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 611 PM CDT Mon Mar 22 2021 .UPDATE... Scattered strong to severe storms remain just northwest of our CWA, but latest hi-res model guidance shows some development to the south across our northern CWA. Some of this activity could be severe with modest instability and shear and a Severe Thunderstorm Watch has been issued for areas north of a Gillespie to Travis line. Can't rule out something a bit farther south of that as well. Hail and wind will be the main hazards but hodographs from VWPs do show some decent low-level profiles for rotation and this will have to be watched as well. && .AVIATION... Convection remains northwest of AUS at the present time with some scattered light rain just east of DRT. Should see the scattered rain showers impact the I35 sites later this evening with AUS the most likely to see some thunderstorms with the activity as well. In addition to the rain chances, MVFR ceilings are expected this evening until drier air moves in behind the storm system late tonight. Winds will be breezy from the southeast this evening and then switch to the southwest/west behind the boundary late tonight. && .PREV DISCUSSION... /ISSUED 241 PM CDT Mon Mar 22 2021/ SHORT TERM (Today through Tuesday)... An upper level low is moving into West Texas this afternoon. A surface cold front is stretched from the Texas Panhandle to north central Mexico. Ahead of the front winds are from the southeast across our CWA. Dewpoint temperatures across our CWA are in the 50s with temperatures in the 60s and 70s. As the upper low and frontal boundary progress to the east tonight, they will bring a chance for showers and thunderstorms to South Central Texas. The big question is how strong will storms be. The morning sounding from DRT showed a strong cap with the temperature around 16 degrees C near 800 mb. At FWD the cap was much weaker. So, it looks like there will be better chances for severe thunderstorms farther north. How far south will the severe come? Model soundings are split on whether the cap will erode over any part of the our CWA. SPC has extended the Marginal risk to a line from northeastern Val Verde to Bandera to northern Lee. This includes the Austin metro area. Storm strength will all depend on if there is enough cooling at the top of the boundary layer, and without any model consensus, it's too hard to tell. If storms can develop there are steep lapse rates aloft and large hail and damaging wind gusts are the most likely threats. The best timing for strong storms is late this evening into the early overnight period. All the convection should push off to the east by around sunrise Tuesday. Dry weather will return for Tuesday and Tuesday night. Drier air will move in behind the cold front. Skies will clear and the sunshine will allow temperatures to climb into the 80s across most of the area Tuesday afternoon. Winds will turn around to the south Tuesday night, but skies will stay mostly clear and temperatures will cool to near normal for Wednesday morning. LONG TERM (Tuesday Night through Sunday)... With southerly flow back in place to start the long term period it will set the stage for an active Wednesday and Thursday, before the weather takes a breather headed into the weekend. Models are showing a much deeper trough digging across northern Mexico and moving towards the Big Bend Region of Texas by Wednesday morning. Wednesday morning could see a mix of light rain and perhaps a rumble of thunder east of Interstate 35 in the warm sector where a warm front will extend from the Surface Low across the Rio Grande Plains. The West Texas Dryline will push eastward into the Rio Grande Plains during the afternoon hours allowing for temperatures to soar into the mid to upper 80s. Rain chances linger in that warm sector to the east through the early afternoon hours, but by late afternoon into the evening hours there should be a lull in precipitation across the area. As the upper trough across West Texas arrives it will be accompanied by a Pacific Front pushed through by the larger trough moving through the Central Plains. At the same time the surface low will move along the Texas Coast. This will produce decent chances of rain area wide for Wednesday night into Thursday morning. Models have slowed the frontal passage slightly with most now showing it moving through the I-35 corridor around daybreak on Thursday. The 12z NAM is now the driest of the models keeping any precipitation confined mostly to the Coastal Plains. The GFS has come more in line with the ECMWF and Canadian showing decent QPF across the Edwards Plateau and Hill Country with the frontal passage on Thursday morning. Model soundings show plenty of shear, but are fairly limited when it comes to instability so, combined with the not ideal timing of the FROPA being very early Thursday morning chances for strong storms look lower. That said, with the disagreement still present in some of the models will need to watch this trend over the next 48 hours. Rain chances linger into mid-day Thursday before the system pushes east and clearing begins by late in the day. Highs Thursday will be cooler behind the system with breezy winds. Friday and Saturday will see sunny skies with a warming trend. The next system looks to arrive Sunday morning. Models keep most of the QPF down along the Texas Coast with the NBM currently not showing any PoPs across our area. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 55 81 54 78 55 / 50 0 0 40 50 Austin Bergstrom Intl Airport 55 82 53 79 55 / 50 0 0 40 50 New Braunfels Muni Airport 55 85 54 82 57 / 50 0 0 30 40 Burnet Muni Airport 47 78 52 77 50 / 70 0 0 40 50 Del Rio Intl Airport 48 86 54 85 54 / 0 0 0 0 30 Georgetown Muni Airport 52 79 52 77 53 / 70 0 0 40 50 Hondo Muni Airport 48 85 53 84 55 / 30 0 0 10 40 San Marcos Muni Airport 54 83 52 79 56 / 50 0 0 40 50 La Grange - Fayette Regional 59 83 57 80 60 / 50 0 0 50 40 San Antonio Intl Airport 54 83 56 80 57 / 40 0 0 30 40 Stinson Muni Airport 54 84 55 81 58 / 40 0 0 20 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Hampshire Long-Term...EWilliams
Hazardous weather outlook, Mar 22, 3:58 AM CDT, 16 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 358 AM CDT Mon Mar 22 2021 TXZ171>173-183>194-202>209-217>225-228-230900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 358 AM CDT Mon Mar 22 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A strong storm or two will be possible this evening across the area as a weak cold front moves into the region. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:02 PM CDT | Special Weather Statement | EWX | Blanco, Gillespie, Llano | 43 min |
| Mar 22, 9:14 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano, Williamson | 61 min |
| Mar 22, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Llano | 59 min |
| Mar 22, 9:58 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 62 min |
| Mar 22, 10:05 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Blanco, Comal, Kendall, Kerr | 55 min |
| Mar 22, 10:11 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Hays, Travis | 64 min |
| Mar 22, 10:26 PM CDT | Tornado Warning | EWX | Williamson | 27 min |
| Mar 22, 10:34 PM CDT | Special Weather Statement | EWX | Gillespie | 41 min |
| Mar 22, 10:56 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 41 min |
| Mar 22, 10:57 PM CDT | Special Weather Statement | EWX | Comal, Hays, Kendall | 48 min |
| Mar 22, 11:02 PM CDT | Special Weather Statement | EWX | Travis | 58 min |
| Mar 22, 11:31 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Medina, Real, Uvalde | 59 min |
| Mar 22, 11:34 PM CDT | Special Weather Statement | EWX | Bandera, Kendall, Kerr | 41 min |
| Mar 22, 11:44 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kendall, Kerr, Medina | 61 min |
| Mar 22, 11:55 PM CDT | Special Weather Statement | EWX | Bastrop | 65 min |
| Mar 23, 12:25 AM CDT | Special Weather Statement | EWX | Lee | 65 min |
| Mar 23, 12:25 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 65 min |
| Mar 23, 12:35 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Comal, Hays, Kendall and 1 more | 55 min |
| Mar 23, 1:06 AM CDT | Tornado Warning | EWX | Comal, Guadalupe, Hays | 24 min |
| Mar 23, 1:13 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Guadalupe, Kendall, Medina and 1 more | 62 min |
| Mar 23, 1:19 AM CDT | Special Weather Statement | EWX | Medina | 41 min |
| Mar 23, 1:26 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Comal, Gonzales, Guadalupe, Hays and 1 more | 64 min |
| Mar 23, 1:48 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 34 min |
| Mar 23, 1:58 AM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe | 32 min |
| Mar 23, 2:13 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Gonzales, Guadalupe, Karnes, Wilson | 26 min |
| Mar 23, 2:16 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lavaca and 1 more | 59 min |
| Mar 23, 3:03 AM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 33 min |
| Mar 23, 3:43 AM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 47 min |
| Mar 23, 4:07 AM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.